Alert archive / Colorado / Frost Advisories in 2005

Frost Advisory 5, NWS Pueblo, CO

September 15, 20055 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Sep 15, 2005, 2:36 PM MDT for 5 counties in Colorado. It took effect at Sep 16, 2005, 2:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2005, 2:36 PM MDT (20:36 UTC)
In effect from
Sep 16, 2005, 2:00 AM MDT
Expired
Sep 16, 2005, 9:00 AM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2005-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2005-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2189 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 152036
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT THU SEP 15 2005

...FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT...

.CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL
ALLOW FOR TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT
AND EARLY FRIDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY.

COZ069>071-160400-
/X.NEW.KPUB.FR.Y.0005.050916T0800Z-050916T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
236 PM MDT THU SEP 15 2005

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

TEMPERATURES ARE EXPECTED TO FALL TO AROUND FREEZING LATE TONIGHT
AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF FROST TO
DEVELOP ACROSS THE SAN LUIS VALLEY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

MOORE
3 follow-up statements
000 
WWUS75 KPUB 160310
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
910 PM MDT THU SEP 15 2005

...FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT...

.CLEAR SKIES AND A DRY AIR MASS ACROSS THE REGION WILL ALLOW FOR
TEMPERATURES TO DROP TO AROUND FREEZING LATE TONIGHT AND EARLY
FRIDAY MORNING OVER MUCH OF THE SAN LUIS VALLEY.

COZ069>071-161200-
/X.CON.KPUB.FR.Y.0005.050916T0800Z-050916T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
910 PM MDT THU SEP 15 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

THIS ADVISORY IS IN EFFECT FOR THE ENTIRE SAN LUIS VALLEY.

TEMPERATURES ARE EXPECTED TO FALL TO AROUND FREEZING LATE TONIGHT
AND EARLY TOMORROW MORNING...ALLOWING FOR AREAS OF FROST TO
DEVELOP ACROSS THE SAN LUIS VALLEY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

LW
000 
WWUS75 KPUB 160952
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
352 AM MDT FRI SEP 16 2005

...FROST EXPECTED IN THE SAN LUIS VALLEY TONIGHT...

.CLEAR SKIES WILL ALLOW FOR COLD TEMPERATURES AGAIN THIS MORNING
WITH MOST AREAS IN THE SAN LUIS VALLEY DROPPING TO AROUND
FREEZING.

COZ069>071-161500-
/X.CON.KPUB.FR.Y.0005.000000T0000Z-050916T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
352 AM MDT FRI SEP 16 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

TEMPERATURES EARLY THIS MORNING ACROSS MOST OF THE SAN LUIS
VALLEY WILL BE IN THE UPPER 20S AND LOWER 30S...ALLOWING FOR
AREAS OF FROST TO DEVELOP.

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS75 KPUB 161455
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
855 AM MDT FRI SEP 16 2005

...THE FROST ADVISORY FOR THE SAN LUIS VALLEY WILL EXPIRE AT 9 AM
THIS MORNING...

.TEMPERATURES ACROSS THE SAN LUIS VALLEY HAVE WARMED TO ABOVE
FREEZING...THUS THE FROST ADVISORY HAS EXPIRED.

COZ069>071-161600-
/X.EXP.KPUB.FR.Y.0005.000000T0000Z-050916T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
855 AM MDT FRI SEP 16 2005

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Sep 15, 2:12 PM MDT, 24 minutes earlier.

Area forecast discussion, Sep 15, 2:12 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT THU SEP 15 2005

.SHORT TERM...
(TONIGHT AND FRIDAY)

CURRENTLY: GENERAL W-NW FLOW ALOFT WAS FOUND ACROSS THE REGION
THURSDAY AFTN AS A BROAD RIDGE OF HIGH PRESSURE WAS STATIONED OVER
THE SOUTHERN U.S. A TROUGH OF LOW PRESSURE WAS BEGINNING TO TAKE
SHAPE OFF THE WEST COAST. ACROSS THE STATE...PLENTY OF SUN WAS
EVIDENT AS CLOUDS WERE HARD TO COME BY. TEMPS WERE STRUGGLING TO
CLIMB INTO THE 70S FOR THE PLAINS BY MIDDAY. SFC OBS INDICATED THAT
DEWPOINTS WERE IN THE TEENS AND 20S FOR THE HIGHER TERRAIN...WHILE
THE E PLAINS RANGED FROM THE 20S ALONG THE I25 CORRIDOR TO AROUND
50 DEG F IN KLAA.

TONIGHT AND TOMORROW: VERY LITTLE CHANGE IN THE ONGOING WEATHER
PATTERN EXPECTED IN THE NEXT 24 HRS. THE TROUGH OUT WEST
STRENGTHENS AND MOVES ONSHORE...SHIFTING THE FLOW ALOFT TO A MORE SW
DIRECTION BY FRI AFTN. THE GRADIENT TIGHTENS A BIT AND WINDS MIGHT
BECOME MORE BRISK...ESPECIALLY FOR THE HIGHER ELEVATIONS. DRY
CONDITIONS WITH VERY LITTLE SKY COVER IS EXPECTED TO CONTINUE...
WHICH LEADS TO ANOTHER NIGHT OF COLD MINIMUM TEMPS FOR THE SAN LUIS
VALLEY. 700 AND 850 MB TEMP CHARTS INDICATE SOME WARMING TONIGHT...
MOST LIKELY IN RESPONSE TO THE UPPER FLOW BECOMING SW...SO DO NOT
THINK LOWS WILL BE AS LOW FOR THE VALLEY AS THIS AM. TEMPS SHOULD
STILL COME IN AROUND FREEZING...SO WILL ISSUE A FROST ADVISORY FOR
THE VALLEY FOR TONIGHT UNTIL 9 AM FRI AM. FOR FRIDAY...SW FLOW AND
ABUNDANT SOLAR INSOLATION SHOULD PROVIDE FOR A WARMER DAY. MOORE//

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

MAIN CHANGES DURING THIS PERIOD IS THE JET...WHICH IS CURRENTLY
SOUTH OF THE REGION...WILL GRADUALLY MIGRATE BACK NORTH...AND BY THE
END OF THIS TIME PERIOD WILL RETURN TO THE US/CANADA BORDER.

AS FOR SENSIBLE WX CHANGES...SATURDAY SHOULD BE THE WARMEST WX DAY
DURING THIS PERIOD AS DRY WSW FLOW DOMINATES ACROSS THE REGION. WITH
LAPSE RATES APPROACHING DRY ADIABATIC OVER THE HIER TRRN...BREEZY
CONDISTIONS WILL LIKELY PREVAIL. THESE BREEZY CONDITIONS WILL
LIKELY PREVAIL OVER THE MTNS UNTIL THE JET MOVES NORTH BY LATE
TUE. ANOTHER SURGE IS FCST TO DROP DOWN BY SUNDAY AND THIS SHOULD
COOL THE TEMPS DOWN A FEW DEGREES...ESPECIALLY ACROSS THE PLAINS.
THIS WEAK UPSLOPE PATTERN IS FCST TO REMAIN OVER THE PLAINS REGION
THROUGH NEXT WEEK.

AS FOR PRECIP CHANGES...THE ONLY PRECIP I ADDED WAS FOR THE C AND
SW MTNS TUE AFTERNOON AND EVENING. I LEFT THE POPS FOR WED AND THU
AS IS. THE BEST CHANCE FOR POPS STILL APPEARS TO BE DURING MID WEEK
AS A MORE IMPRESSIVE DISTUBANCE IS FCST TO COME OVER THE REGION FROM
THE PACIFIC. /HODANISH

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM FRIDAY TO 9 AM FRIDAY FOR COZ069>071.

&&
Hazardous weather outlook, Sep 15, 6:30 AM MDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT THU SEP 15 2005

COZ058>089-093>099-161300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
630 AM MDT THU SEP 15 2005

...FREEZE WARNING IN EFFECT FOR THE SAN LUIS VALLEY THROUGH 800
AM THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
HIGHEST TERRAIN OF THE SOUTHWEST MOUNTAINS WEDNESDAY AFTERNOON.
THE MAIN THREAT FROM ANY STORMS WHICH DO DEVELOP WILL BE CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT.

Nearby

Frost Advisories in Colorado, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.